Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

What precautions to take if one has taken overdose of Dolo 650?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17640 Questions
My friend has consumed Dolo 650 10 pills for 3 days. I want to know whether we need to be careful of this.
what precaution we need to take if he continues the same.Whether it will show any symptom of death or anything like that . we are very tensed pls try to respond as soon as possible.
Posted Sat, 8 Sep 2012 in Medicines and Side Effects
Answered by Dr. Ramesh M.Vachharajani 28 minutes later

Thanks for writing in,

Tablet Dolo contains paracetamol. The usual dose prescribed at most occasions is 500mg thrice a day, however at times of need, the maximum dose which can be taken is 1gm every 4 -6 hourly. This means a dose up to 4gm in a day is accepted provided it is timed appropriately.

I see your friend has consumed 10 tablets of 650mg in the last 3 days. I wouldn't be concerned if he has not taken more than 2 tablets at a time. Taking more than 2 tablets of Dolo 650mg can cause some ill effects.

But nothing to worry; Adverse effects with paracetamol is a very rare occurrence. Make sure he/she doesn't take any more medications without advice of the doctor. If he/she has abdominal pain, nausea, vomiting, it can be taken care of by proton pump inhibitors like omeprazole.

Watch for the aforementioned symptoms along with his/her urine output. If the amount of urine produced is very less, a physical evaluation is warranted.

In simple words, I do not think there will be a problem now. But make sure no additional tablets are taken without a doctor's advice and watch for the above said symptoms.

Hope, I answered your query. If you have further query or clarification, please ask; I will be happy to help.
If all your queries are answered, please close this discussion.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: What precautions to take if one has taken overdose of Dolo 650? 57 minutes later
Hi Doctor,

A small clarification as he had dolo650 a day 5 or 6 tablet at a time. Is this cause any hamour in his health.
Answered by Dr. Ramesh M.Vachharajani 2 hours later
Thanks for write back.
Yes, having 5-6 tablets at a time can give rise to a problem. It can affect the liver which can cause symptoms 2-3 days later. If he does have any symptoms, please take him to the emergency room as soon as possible.
I hope I have answered your query.
Let me know if you have any more questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor